Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 53, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 3, 2024, 3:39 AM EDT for 5 counties in Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2024, 3:39 AM EDT (07:39 UTC)
- Expired
- Apr 3, 2024, 4:13 AM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, GA, Hancock County, GA, Taliaferro County, GA, Warren County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 7:57 PM EDT | Tornado Watch | SPC | 8 hr |
| Apr 3, 1:00 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
038
WUUS52 KFFC 030739
SVRFFC
GAC133-141-265-301-317-030830-
/O.NEW.KFFC.SV.W.0053.240403T0739Z-240403T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
339 AM EDT Wed Apr 3 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Warren County in east central Georgia...
North central Hancock County in east central Georgia...
Southeastern Greene County in east central Georgia...
Taliaferro County in east central Georgia...
Southeastern Wilkes County in east central Georgia...
* Until 430 AM EDT.
* At 339 AM EDT, a severe thunderstorm was located near Reynolds at
Lake Oconee, or 7 miles south of Greensboro, moving northeast at 65
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Washington, Crawfordville, White Plains, Siloam, Norwood, Sharon,
Camak, Reynolds at Lake Oconee, Liberty, Springfield, Veazey,
Holliday Park, Powelton, Mesena, Lyneville, Ficklin, Cadley,
Lundberg, Robinson, and Metasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
A Tornado Watch remains in effect until 400 AM EDT for central and
east central Georgia. A Tornado Watch also remains in effect until
800 AM EDT for east central Georgia.
&&
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3343 8257 3340 8324
3342 8324 3346 8327 3353 8322 3378 8257
3364 8248
TIME...MOT...LOC 0739Z 243DEG 57KT 3347 8320
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
995
WWUS52 KFFC 030813
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
413 AM EDT Wed Apr 3 2024
GAC133-141-265-301-317-030822-
/O.CAN.KFFC.SV.W.0053.000000T0000Z-240403T0830Z/
Warren GA-Hancock GA-Greene GA-Taliaferro GA-Wilkes GA-
413 AM EDT Wed Apr 3 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN...NORTH
CENTRAL HANCOCK...SOUTHEASTERN GREENE...TALIAFERRO AND SOUTHEASTERN
WILKES COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 AM EDT for east central
Georgia.
Remember, a Severe Thunderstorm Warning still remains in effect for
Taliaferro county.
&&
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3343 8257 3340 8324
3342 8324 3346 8327 3353 8322 3378 8257
3364 8248
TIME...MOT...LOC 0812Z 243DEG 57KT 3371 8263
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:38 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 3, 1:38 AM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 138 AM EDT Wed Apr 3 2024 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 230 PM EDT Tue Apr 2 2024 Key Messages: -A potent storm system will produce a severe weather threat beginning this evening and lasting through the overnight hours for portions of north and central Georgia. The severe threat will progress southeastward through the early morning hours on Wednesday. All modes of severe weather will be possible. -Portions of northwest and western central Georgia (including the metro Atlanta, Columbus, and Macon areas) are under a 10% TOR hatch where strong (greater than EF2) tornadoes will be possible. -Northwest and western central Georgia are most likely to see strong damaging wind gusts early this evening and through the overnight hours with the damaging wind threat progressing southeast through the early morning hours. -Large hail (greater than 1 inch) will be possible in storms areawide where the greatest chances will be across far northwest Georgia. -As the bulk of the storms are expected to move through during the nighttime hours while many people may be sleeping, it is incredibly important to ensure you have more than 1 way to receive warnings this evening. A nocturnal severe weather threat is expected to play out over portions of north and central Georgia tonight lasting through the early morning hours on Wednesday. The strengthening surface low is currently over central Illinois with the warm front draped over central Indiana and central Ohio, dipping southward into southern Virginia. While generally cloudy skies have been in place today, middle and high clouds have not been as present as previously thought. Breaks in coverage in the low level cumulus field have allowed diurnal surface heating to take place early this afternoon. The extent to which heating may occur will play a role in the surface based available potential energy for thunderstorms that are expected to fire off this afternoon. In this morning's 12Z sounding, a significant cap was in place at 850mb. This cap is still evident in this afternoon's 18Z sounding, but is expected to erode through the late afternoon in the presence of cold air advection aloft, warming surface temperatures as high as the low 80s across much of north and central Georgia, and moisture return at the lower levels (dewpoints as high as 65 along and south of I-20). The severe weather threat will begin with a line of storms approaching form the northwest this afternoon. Across northwest Georgia, surface based CAPE across northwest Georgia will run between 500-750 J/kg where 50+kt of shear and 0-1km SRH between 150- 300+ m2/s2 are also progged. CAMs suggest a secondary wave later this evening after sunset for areas further south across western central Georgia as isolated discrete cells ahead of the main line will eventually congeal with the initial line. This general timing of these cells coincide with the of the 850mb low level jet (wind speeds between 50 and 60kt), 0-1 SRH exceeding 200 m2/s2, and an unusual surge of surface based instability northward from the Columbus area to the ATL metro during the overnight hours. This instability within an increasingly favorable kinematic parameter space late this afternoon through the early evening hours have resulted in SPC progging an Enhanced Risk (level 3 out of 5) for much of northwestern Georgia and western Georgia. All modes and hazards of severe weather are expected with strong damaging wind gusts (beginning first across north Georgia and spreading southeastward through the early morning hours across central Georgia), large hail 1 inch or greater across the entirety of the area (far northwest Georgia is at the greatest risk), and the potential for isolated tornadoes. In particular, locations across northwestern and western central Georgia are at risk (as indicated by the 10% TOR hatch from SPC) for strong tornadoes (EF2 or greater) through the overnight hours. While the risk for flash flooding is low, some locations may see rain rates sufficient to produce localized flash flooding in the usual problematic spots. Early tomorrow morning as the line continues to march through eastern central Georgia, storms could restrengthen and redevelop along the cold front after sunrise. The line is generally expected to clear the area just after noon. High temperatures will be running much cooler after the front moves in with high temperatures in the upper 50s to low 70s. Winds will also be strong through the period with gusts between 25 and 30 mph. KAL && .LONG TERM... (Thursday morning through next Monday) Issued at 230 PM EDT Tue Apr 2 2024 Will still be dealing with some wrap around moisture/light sprinkles across N GA Thu morning but all in all should be a nice day. High pressure builds in Thu evening through Friday morning from the northern and central Plains. The biggest thing in the long term will be the much cooler temps we will see through Sat afternoon. The front that moves through the area in the short term will usher in a much cooler airmass Thu through Sat. Will see morning low temps in the 30s and even some upper 20s in the north GA mountains. Given the dry conditions, sfc wetbulb temps will likely be below freezing across North and portions of Central GA. This may necessitate a frost and or freeze advisories. Highs will be in the upper 50s up north and middle 60s through central GA and slowly warm through Sunday. Have introduced some 20% PoPs for Mon/Tue as next wave/front begins to near the area from the MS river valley. The other hazard to watch for through the long term will be fire wx. Dry air combined with an extended period of sustained winds 10 to 20 mph will see drying fuel moistures and hazardous fire conditions. Winds on Thursday will be particularly gusty, gusting 20 to 30 mph across the CWA. 01 && .AVIATION... (06Z TAFS) Issued at 132 AM EDT Wed Apr 3 2024 Line of shra/tsra should clear ATL between 07-08Z. Some lingering shra possible through around 09-10Z. Some patchy IFR cigs are possible and could go bkn for a brief period of time, but confidence is low. Clouds should begin to break by late morning,early afternoon. Winds will turn more westerly behind the line and become gusty. //ATL Confidence...06Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 43 59 38 62 / 10 0 0 0 Atlanta 43 57 40 59 / 10 0 0 0 Blairsville 35 48 32 52 / 20 10 0 0 Cartersville 40 57 35 59 / 10 0 0 0 Columbus 45 65 42 66 / 0 0 0 0 Gainesville 43 55 38 59 / 10 0 0 0 Macon 45 64 41 65 / 0 0 0 0 Rome 41 57 36 60 / 10 0 0 0 Peachtree City 42 60 37 62 / 10 0 0 0 Vidalia 48 67 44 66 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....01 AVIATION...NListemaa
Hazardous weather outlook, Apr 2, 8:16 PM EDT, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 816 PM EDT Tue Apr 2 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 816 PM EDT Tue Apr 2 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Tornado Watch is in effect for much of northwest and west Georgia through 3 AM EDT. Showers and thunderstorms will increase into the overnight hours, some of which are expected to become severe. Damaging wind gusts, tornadoes, and large hail are possible through early Wednesday morning before ending from west to east. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Areas of frost are possible across portions of north Georgia Thursday, Friday and Saturday mornings. The potential for frost is highest north of the Interstate 20 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for tonight. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Apr 3, 1:28 AM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
128 AM EDT Wed Apr 3 2024
GAZ053-054-056-066>068-078-030615-
Harris GA-Fayette GA-Coweta GA-Troup GA-Spalding GA-Meriwether GA-
Pike GA-
128 AM EDT Wed Apr 3 2024
...A strong thunderstorm will impact portions of southwestern
Spalding, south central Fayette, Meriwether, western Pike, Troup,
southeastern Coweta and northwestern Harris Counties through 215 AM
EDT...
At 128 AM EDT, a strong thunderstorm was over Long Cane, or near
Lanett, moving northeast at 55 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
LaGrange, Greenville, West Point, Senoia, Hogansville, Pine Mountain,
Woodbury, Luthersville, Brooks, Molena, Haralson, Lone Oak, Gay, Pine
Mountain-Callaway Gardens, Concord, Mountville, Cannonville, Louise,
Odessadale, and Hollonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 300 AM EDT for north central
and west central Georgia.
&&
LAT...LON 3333 8445 3301 8444 3272 8512 3274 8511
3274 8513 3276 8514 3277 8514 3278 8512
3281 8517 3283 8517 3285 8515 3286 8519
3304 8522
TIME...MOT...LOC 0528Z 239DEG 49KT 3292 8515
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 3, 2:03 AM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
203 AM EDT Wed Apr 3 2024
GAZ067>069-078-079-089-030645-
Harris GA-Upson GA-Meriwether GA-Talbot GA-Pike GA-Muscogee GA-
203 AM EDT Wed Apr 3 2024
...A strong thunderstorm will impact portions of southeastern
Meriwether, southeastern Pike, northern Muscogee, central Upson,
Talbot and Harris Counties through 245 AM EDT...
At 203 AM EDT, a strong thunderstorm was over Hamilton, moving
northeast at 55 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Thomaston, Hamilton, Talbotton, Manchester, Waverly Hall, Warm
Springs, Woodland, Meansville, Sunset Village, Lincoln Park, Upatoi,
Shiloh, Ellerslie, Laurel Hills, F.d. Roosevelt State Park, Atwater,
Cataula, Columbus Metropolitan Airport, Baughville, and Flint Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 300 AM EDT for west central
Georgia.
&&
LAT...LON 3307 8431 3276 8424 3243 8497 3274 8504
TIME...MOT...LOC 0603Z 239DEG 49KT 3276 8489
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 3, 2:12 AM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
212 AM EDT Wed Apr 3 2024
GAZ046>048-057-030700-
Walton GA-Rockdale GA-Newton GA-Henry GA-
212 AM EDT Wed Apr 3 2024
...A strong thunderstorm will impact portions of southeastern
Rockdale, central Henry, southwestern Walton and Newton Counties
through 300 AM EDT...
At 212 AM EDT, a strong thunderstorm was over McDonough, moving
northeast at 50 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McDonough, Conyers, Covington, Social Circle, Oxford, Porterdale,
Newborn, Mansfield, Georgia International Horse Park, Blacksville,
Ola, Magnet, Almon, Starrsville, Brick Store, Gum Creek, Flippen,
Kelleytown, Oak Hill, and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 300 AM EDT for north central
Georgia.
&&
LAT...LON 3338 8419 3345 8423 3374 8387 3367 8372
3352 8369
TIME...MOT...LOC 0612Z 237DEG 43KT 3345 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 3, 2:15 AM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 AM EDT Wed Apr 3 2024
GAZ054>057-067-068-070-030700-
Fayette GA-Lamar GA-Clayton GA-Spalding GA-Meriwether GA-Pike GA-
Henry GA-
215 AM EDT Wed Apr 3 2024
...A strong thunderstorm will impact portions of Spalding,
southeastern Fayette, northeastern Meriwether, northern Pike,
southwestern Henry, southern Clayton and northwestern Lamar Counties
through 300 AM EDT...
At 215 AM EDT, a strong thunderstorm was near Imlac, or near
Greenville, moving northeast at 65 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Griffin, Zebulon, Greenville, Hampton, Brooks, Williamson, Orchard
Hill, Woolsey, Sunny Side, Gay, East Griffin, Concord, Hilltop,
Walker Mill, Hollonville, Rover, Highland Mills, Towalaga,
Experiment, and Birdie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 300 AM EDT for north central
and west central Georgia.
&&
LAT...LON 3322 8457 3322 8451 3328 8450 3341 8434
3330 8415 3318 8412 3296 8469 3307 8476
TIME...MOT...LOC 0615Z 239DEG 55KT 3305 8463
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 3, 3:17 AM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 AM EDT Wed Apr 3 2024
GAZ080-091>095-102>105-030745-
Macon GA-Schley GA-Peach GA-Stewart GA-Dooly GA-Taylor GA-Sumter GA-
Marion GA-Houston GA-Webster GA-
317 AM EDT Wed Apr 3 2024
...Strong thunderstorms will impact portions of Macon, southern
Marion, northwestern Dooly, southeastern Stewart, Webster,
southeastern Peach, southwestern Houston, Schley, Sumter and south
central Taylor Counties through 345 AM EDT...
At 317 AM EDT, a line of strong thunderstorms was along a line
extending from Rupert to near Brooklyn to near Sanford, and moving
east at 55 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Americus, Perry, Lumpkin, Ellaville, Oglethorpe, Preston, Montezuma,
Richland, Marshallville, Plains, Byromville, Ideal, Andersonville,
Dooling, Weston, Sumter, Putnam, Seminole, Houston Lake, and New Era.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 400 AM EDT for west central
Georgia. A Tornado Watch also remains in effect until 800 AM EDT for
central and west central Georgia.
&&
LAT...LON 3197 8444 3192 8446 3192 8491 3195 8496
3197 8495 3198 8497 3246 8426 3253 8361
3218 8390 3191 8421 3192 8434 3187 8434
TIME...MOT...LOC 0717Z 260DEG 48KT 3243 8426 3215 8466 3192 8500
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 3, 3:36 AM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
336 AM EDT Wed Apr 3 2024
GAZ060-061-072-073-082>084-030815-
Wilkinson GA-Putnam GA-Baldwin GA-Bibb GA-Hancock GA-Jones GA-
Twiggs GA-
336 AM EDT Wed Apr 3 2024
...A strong thunderstorm will impact portions of northwestern
Wilkinson, Baldwin, central Bibb, north central Twiggs, south central
Putnam, west central Hancock and eastern Jones Counties through 415
AM EDT...
At 336 AM EDT, a strong thunderstorm was over Postell, or near Gray,
moving northeast at 65 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Milledgeville, Gray, Gordon, Ivey, McIntyre, Payne, Payne
City, Midway-Hardwick, Meriwether, Postell, Bradley, Allenwood,
Mountain Springs, Griswoldville, Plant Harlee Branch, Wesleyan,
Hardwick, Browns Crossing, and Ethridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 400 AM EDT for central
Georgia. A Tornado Watch also remains in effect until 800 AM EDT for
central and east central Georgia.
&&
LAT...LON 3277 8381 3316 8347 3328 8314 3286 8320
TIME...MOT...LOC 0736Z 243DEG 57KT 3291 8355
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:46 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 44 min |
| Apr 2, 10:56 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 49 min |
| Apr 2, 11:49 PM EDT | Special Weather Statement | FFC | Rockdale, Walton | 41 min |
| Apr 2, 11:52 PM EDT | Tornado Warning | FFC | Rockdale | 20 min |
| Apr 3, 12:01 AM EDT | Tornado Warning | FFC | Newton, Rockdale, Walton | 26 min |
| Apr 3, 12:10 AM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 18 min |
| Apr 3, 12:21 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Morgan, Oconee, Oglethorpe and 1 more | 39 min |
| Apr 3, 12:41 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 49 min |
| Apr 3, 12:55 AM EDT | Special Weather Statement | FFC | Heard | 50 min |
| Apr 3, 1:14 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Douglas, Fayette, Fulton | 46 min |
| Apr 3, 1:17 AM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Douglas, Fayette, Fulton, Gwinnett and 4 more | 6 hr |
| Apr 3, 1:19 AM EDT | Flash Flood Warning | FFC | Carroll, Coweta, Douglas, Fayette, Fulton, Heard and 2 more | 6 hr |
| Apr 3, 1:28 AM EDT | Special Weather Statement | FFC | Meriwether, Troup | 47 min |
| Apr 3, 2:03 AM EDT | Special Weather Statement | FFC | Harris, Muscogee, Talbot, Upson | 42 min |
| Apr 3, 2:12 AM EDT | Special Weather Statement | FFC | Henry, Newton | 48 min |
| Apr 3, 2:15 AM EDT | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 45 min |
| Apr 3, 2:28 AM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 47 min |
| Apr 3, 2:48 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Oglethorpe | 42 min |
| Apr 3, 2:50 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Chattahoochee, Crawford, Houston, Macon, Marion and 3 more | 40 min |
| Apr 3, 3:01 AM EDT | Tornado Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 44 min |
| Apr 3, 3:17 AM EDT | Special Weather Statement | FFC | Macon, Schley, Sumter, Webster | 28 min |
| Apr 3, 3:25 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Houston, Macon, Peach and 3 more | 50 min |
| Apr 3, 3:28 AM EDT | Tornado Warning | FFC | Wilkes | 29 min |
| Apr 3, 3:36 AM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones | 39 min |
| Apr 3, 3:42 AM EDT | Tornado Warning | FFC | Houston, Laurens, Peach, Twiggs, Wilkinson | 34 min |
| Apr 3, 3:47 AM EDT | Special Weather Statement | FFC | Bleckley, Crisp, Dooly, Houston, Macon, Pulaski and 1 more | 43 min |
| Apr 3, 3:47 AM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Houston, Macon, Sumter, Webster | 28 min |
| Apr 3, 3:54 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington, Wilkinson | 26 min |
| Apr 3, 4:11 AM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren, Wilkes | 18 min |
| Apr 3, 4:20 AM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 40 min |
| Apr 3, 4:29 AM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Apr 3, 4:44 AM EDT | Tornado Warning | FFC | Crisp, Dooly, Sumter | 24 min |
| Apr 3, 5:02 AM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Apr 3, 5:06 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Pulaski, Wilcox | 39 min |
| Apr 3, 5:34 AM EDT | Special Weather Statement | FFC | Emanuel, Laurens, Treutlen | 26 min |
| Apr 3, 5:52 AM EDT | Tornado Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 23 min |
| Apr 3, 6:23 AM EDT | Tornado Warning | FFC | Telfair, Wheeler | 26 min |
| Apr 3, 7:46 AM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Apr 3, 7:51 AM EDT | Special Weather Statement | FFC | Telfair | 24 min |
| Apr 3, 8:03 AM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 27 min |
| Apr 3, 8:22 AM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Apr 3, 8:22 AM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Apr 3, 11:58 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 45 hr |
| Apr 3, 4:52 PM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 9 hr |
| Apr 3, 7:05 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 12 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.